Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 2:24 AM CDT for 6 counties in Mississippi. It was in force for 61 days. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2011, 2:24 AM CDT (07:24 UTC)
- Expired
- May 25, 2011, 10:00 PM CDT
- In force
- 61 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Lafayette County, MS, Pontotoc County, MS, Tallahatchie County, MS, Union County, MS, Yalobusha County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:14 PM CDT | HAIL 1.25 | N New Albany, MS | QUARTER TO HALF DOLLAR SIZED HAIL ON HWY 15 JUST NORTH OF NEW ALBANY |
| Mar 26, 8:22 PM CDT | HAIL 1.25 | Tula, MS | QUARTER TO HALF DOLLAR HAIL IN TULA. |
| Mar 26, 8:25 PM CDT | HAIL 1 | Thaxton, MS | QUARTER SIZED HAIL IN THAXTON |
| Mar 26, 8:28 PM CDT | HAIL 1 | Thaxton, MS | QUARTER SIZED HAIL IN THAXTON |
| Mar 29, 10:45 PM CDT | HAIL 1.5 | Tula, MS | |
| Apr 4, 1:15 PM CDT | TSTM WND DMG | 1 W New Albany, MS | TREES AND POWERLINES DOWN JUST WEST OF NEW ALBANY AT THE INTERSECTION OF COUNTY ROAD 86 AND HWY 30. WINDS ARE ESTIMATED AT 60-70 MPH. |
| Apr 11, 4:00 PM CDT | TSTM WND DMG | Pontotoc, MS | A FEW TREES ARE DOWN IN THE SQUARE OF THE TOWN OF PONTOTOC. ONE TREE FELL ONTO A CAR. WINDS BY OBSERVER WERE ESTIMATED BETWEEN 50 AND 60 MPH. |
| Apr 15, 7:50 AM CDT | TSTM WND DMG | Randolph, MS | PORCH DESTROYED AND LIFTED OVER A MOBILE HOME IN RANDOLPH, MISSISSIPPI. |
| Apr 15, 8:00 AM CDT | TSTM WND DMG | Randolph, MS | SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF PONTOTOC COUNTY. |
| Apr 20, 3:15 AM CDT | TSTM WND GST 60 | Pontotoc, MS | POWER IS OUT IN PARTS OF PONTOTOC |
| Apr 20, 11:07 AM CDT | FUNNEL CLOUD | 2 N Paris, MS | |
| Apr 20, 11:07 AM CDT | HAIL 1 | 2 N Paris, MS | |
| Apr 20, 11:27 AM CDT | HAIL 0.75 | Tula, MS | DIME SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT IN THE TOWN OF TULA. |
| Apr 20, 11:29 AM CDT | HAIL 1.25 | 3 S Tula, MS | |
| Apr 20, 11:58 AM CDT | HAIL 1 | Randolph, MS | |
| Apr 20, 6:57 PM CDT | HAIL 0.88 | Pontotoc, MS | NICKEL SIZED HAIL ON COXISH RD IN BECKMAN DEVELOPMENT |
| Apr 20, 7:00 PM CDT | HAIL 1.75 | 2 E Oxford, MS | GOLF BALL HAIL ON HWY 30 |
| Apr 26, 12:35 AM CDT | FUNNEL CLOUD | Toccopola, MS | FUNNEL CLOUD REPORTED NEAR TOCCAPOLA. |
| Apr 27, 9:15 AM CDT | TORNADO | Esperanza, MS | BRIEF TORNADO TOUCHDOWN. NO DAMAGE |
| Apr 27, 9:32 AM CDT | HAIL 0.75 | Ecru, MS | |
| Apr 27, 1:39 PM CDT | TORNADO 3 | 5 Ne Water Valley, MS | *** 2 INJ *** A NUMBER OF HOMES AND MOBILE HOMES WERE DAMAGED ALONG THE PATH. EF-3 TORNADO WITH 140 MPH WINDS. PATH LENGTH 13.6 MILES. MAX WIDTH 1/4 MILE. END PT. 34.3299, -89.3785. |
| Apr 27, 1:50 PM CDT | TORNADO | 9 S Oxford, MS | CONFIRMED TRAILER DESTROYED. HOUSE PARTIALLY DESTROYED. MANY TREES AND POWERLINES DOWN. |
| May 25, 9:30 PM CDT | TSTM WND GST 65 | 2 E Oxford, MS | TREES DOWN ON COUNTY ROAD 149 AND ANCHORAGE ROAD. |
| May 25, 9:55 PM CDT | TSTM WND DMG | New Albany, MS | TREES AND POWER LINES DOWN ACROSS MUCH OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 1070 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843 WUUS54 KMEG 260724 SVRMEG MSC071-115-145-161-260815- /O.NEW.KMEG.SV.W.0030.110326T0724Z-110326T0815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 224 AM CDT SAT MAR 26 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... WESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... * UNTIL 315 AM CDT * AT 224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF DENMARK...OR NEAR OXFORD...AND MOVING EAST AT 45 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ALBANY AND PONTOTOC. PRECAUTIONARY/PREPAREDNESS ACTIONS... .IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3461 8891 3418 8891 3417 8960 3440 8948 TIME...MOT...LOC 0724Z 250DEG 39KT 3433 8944 $$
3 follow-up statements
112 WWUS54 KMEG 260747 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 247 AM CDT SAT MAR 26 2011 MSC161-260757- /O.CAN.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/ YALOBUSHA MS- 247 AM CDT SAT MAR 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN YALOBUSHA COUNTY IS CANCELLED... AT 247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3442 8924 3461 8891 3418 8891 3417 8940 TIME...MOT...LOC 0747Z 250DEG 39KT 3441 8915 $$ MSC071-115-145-260815- /O.CON.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/ UNION MS-LAFAYETTE MS-PONTOTOC MS- 247 AM CDT SAT MAR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR NORTHERN PONTOTOC...SOUTHEASTERN LAFAYETTE AND WESTERN UNION COUNTIES... AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINEDALE...OR 10 MILES SOUTHWEST OF NEW ALBANY...MOVING EAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA...NEW ALBANY...PONTOTOC...THAXTON...TOCCOPOLA...DELAY...LAFAYETTE SPRINGS...CONCORD...PUMPKIN CENTER...SHARI...GLENFIELD...POOLVILLE... MARTINTOWN AND BALD HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3442 8924 3461 8891 3418 8891 3417 8940 TIME...MOT...LOC 0747Z 250DEG 39KT 3441 8915 $$
264 WWUS54 KMEG 260757 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 257 AM CDT SAT MAR 26 2011 MSC071-145-260807- /O.CAN.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/ UNION MS-LAFAYETTE MS- 257 AM CDT SAT MAR 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAFAYETTE AND WESTERN UNION COUNTIES IS CANCELLED... AT 257 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3428 8924 3434 8891 3418 8891 3417 8924 TIME...MOT...LOC 0757Z 250DEG 39KT 3444 8902 $$ MSC115-260815- /O.CON.KMEG.SV.W.0030.000000T0000Z-110326T0815Z/ PONTOTOC MS- 257 AM CDT SAT MAR 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT FOR CENTRAL PONTOTOC COUNTY... AT 257 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF SPRINGVILLE...OR NEAR NEW ALBANY...MOVING EAST AT 45 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALGOMA... PONTOTOC...TOCCOPOLA...SPRINGVILLE...ROUGH EDGE...NIXON AND CHIWAPA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3428 8924 3434 8891 3418 8891 3417 8924 TIME...MOT...LOC 0757Z 250DEG 39KT 3444 8902 $$
042
WUUS54 KMEG 260209
SVRMEG
MSC013-071-135-161-260300-
/O.NEW.KMEG.SV.W.0030.110526T0209Z-110526T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1000 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF SCOBEY...OR NEAR CHARLESTON...AND MOVING EAST AT 55
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY AND GEORGE PAYNE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3377 8951 3387 8951 3387 8977 3389 8978
3389 8993 3416 8993 3417 8971 3430 8924
3387 8924 3377 8950
TIME...MOT...LOC 0210Z 259DEG 48KT 3397 9001
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:49 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 25, 11:49 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1149 PM CDT FRI MAR 25 2011 .UPDATE... UPDATED FOR AVIATION. && .PREV DISCUSSION... /ISSUED 947 PM CDT FRI MAR 25 2011/ UPDATE... AT 930 PM...THE WARM FRONT WAS EVIDENT FROM CENTRAL ALABAMA...WEST ACROSS CENTRAL MISSISSIPPI...TO NORTHERN LOUISIANA AND ALONG THE RED RIVER. TO THE NORTH OF THE FRONT...CLOUDY...COOL...AND FAIRLY DRY AIR REMAINS IN PLACE ON BRISK NORTHEAST WINDS. SOUTH OF THE FRONT MUCH MILDER CONDITIONS AND LIGHT SOUTHERLY WINDS PREVAIL. THINK THIS FRONT WILL REMAIN NEARLY STATIONARY FOR THE REST OF THE OVERNIGHT. AS THE LLJ BEGINS TO ORGANIZE ACROSS LA AROUND 06Z...SHOULD START TO SEE THUNDERSTORM INITIATION IN THE ARKLATEX REGION WHICH WILL EXPAND EASTWARD ALONG THE FRONT LATER TONIGHT AND SATURDAY MORNING AS THE LLJ VEERS EAST. REDUCED POPS THROUGH 06Z SINCE THE ACTIVITY WILL REMAIN WEST OF THE AREA. COULD HAVE REMOVED THEM ALL...BUT PINE BLUFF IS REPORTING SOME LIGHT RAIN SO WASN/T CONFIDENT ENOUGH TO REMOVE IT THIS EVENING. TRIMMED THE AREA OF THUNDERSTORM MENTION TO ALONG AND SOUTH OF I-40 GIVEN THE COOL AND STABLE AIRMASS WELL NORTH OF THE FRONT AND NIL 00Z NAM MUCAPE IN THOSE AREAS. NEAR AND SOUTH OF THE FRONT WILL STAND THE BEST CHANCE OF THUNDER. ALSO UPDATED FOR CURRENT TEMP/WIND/TD TRENDS FOR TONIGHT. THE FRONT WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH SATURDAY AS LOW PRESSURE TRACKS ALONG IT. THE COOL NORTHEAST FLOW WITH WIDESPREAD CLOUDS AND RAIN NORTH OF THE FRONT WILL PROBABLY KEEP TEMPS QUITE COOL...SO LOWERED HIGHS TOWARD THE 00Z NAM 2 METER GUIDANCE. ALONG AND SOUTH OF THE FRONT IT WILL BE QUITE WARM AND UNSTABLE WITH POTENTIAL OF 2000+ J/KG OF SBCAPE BY LATE AFTERNOON. STEEP MID LEVEL LAPSE RATES AND STRONG SHEAR WILL PROMOTE SUPERCELL DEVELOPMENT AS THE LOW TRACKS ACROSS NORTHERN MS BETWEEN 21Z-06Z. ADDED MENTION OF LARGE HAIL TO MUCH OF NORTHERN MS TOMORROW AFTERNOON/EVENING COINCIDENT WITH 30 PCT SPC DY2 OTLK AREA. GRIDS PUBLISHED AND ZONES UPDATED. BORGHOFF PREV DISCUSSION... /ISSUED 408 PM CDT FRI MAR 25 2011/ DISCUSSION...20Z SURFACE ANALYSIS PLACES A DEVELOPING SURFACE LOW ACROSS THE SOUTHERN PLAINS WITH A WARM FRONT EXTENDING FROM THE SURFACE LOW BACK THROUGH LOUISIANA AND SOUTHERN MISSISSIPPI. ACROSS THE MID SOUTH THIS AFTERNOON...CLOUDY SKIES HAVE KEPT TEMPERATURES IN THE 50S ACROSS AREAS ALONG AND NORTH OF I-40 AND LOWER 60S ACROSS NORTH MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL TONIGHT AND SATURDAY ARE THE PREDOMINANT CONCERNS IN THIS AFTERNOON/S FORECAST PACKAGE. SHORT TERM...(TONIGHT THROUGH MONDAY)...A WARM FRONT CURRENTLY LOCATED ACROSS SOUTHERN MISSISSIPPI AND LOUISIANA WILL GRADUALLY BEGIN TO MOVE NORTH TONIGHT TOWARDS THE MID SOUTH AS A DEVELOPING SURFACE LOW ACROSS TEXAS GRADUALLY BEGINS TO MOVE TOWARDS WESTERN SECTIONS OF THE LOWER MISSISSIPPI VALLEY. MEANWHILE ALOFT...A SUBTLE SHORTWAVE EMBEDDED WITHIN NEARLY ZONAL MID LEVEL FLOW WILL MOVE ACROSS THE REGION. 310-320K SURFACES SHOW INCREASING ISENTROPIC ASCENT TONIGHT...ESPECIALLY DURING THE OVERNIGHT HOURS. AT THIS TIME THINK BEST COVERAGE WILL BE DURING THIS TIMEFRAME AND WENT WITH CHANCE POPS FOR THIS EVENING AND LIKELY/CATEGORICAL POPS FOR THE OVERNIGHT HOURS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN ELEVATED WITH THE OVERALL THREAT FOR ANY THUNDERSTORMS TO BECOME SEVERE LOW. WRF/GFS/ECMWF MODELS ALL INDICATE THE WARM FRONT WILL RESIDE SOMEWHERE SOUTH OF I-40 ON SATURDAY...MOST LIKELY ACROSS NORTH MISSISSIPPI TOWARDS CENTRAL MISSISSIPPI WITH A TRAILING LOW MOVING EAST ACROSS THE LOWER MISSISSIPPI VALLEY SATURDAY NIGHT INTO SUNDAY MORNING. HOWEVER...SOME UNCERTAINTY REMAINS WITH RESPECT TO THE EXACT POSITION OF THE WARM FRONT WHICH WILL AFFECT HIGH TEMPERATURES SATURDAY AND MOST IMPORTANTLY THE THERMODYNAMICS THAT WILL ENHANCE ANY THUNDERSTORM POTENTIAL AND THE OVERALL THREAT FOR SEVERE THUNDERSTORMS. SURFACE BASED CAPE/MOST UNSTABLE CAPE VALUES BETWEEN 1600-1900 J/KG...LI/S BETWEEN -4 TO -6...VERY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 7 TO 8 C/KM...AND SURFACE DEWPOINTS IN THE LOWER 60S ALONG THE WARM FRONT WILL BE CONDUCIVE FOR DECENT THERMODYNAMICS. SOME WEAK BUT ACCEPTABLE UPPER LEVEL DIVERGENCE ALOFT AND ANOTHER SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY ZONAL FLOW ALOFT WILL MOVE ACROSS THE REGION SATURDAY. THIS IS ANTICIPATED TO ASSIST IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. 0-1KM STORM RELATIVE HELICITY VALUES BETWEEN 300-500 M2/S2 AND 0-6KM BULK SHEAR VALUES BETWEEN 55-80 KTS WILL SUPPORT THE POTENTIAL FOR SOME MINI-SUPERCELLULAR TYPE TORNADOES ALONG THIS BOUNDARY. BASED ON THE ABOVE DATA THINK THE BEST CHANCES FOR SEVERE THUNDERSTORMS WILL RESIDE ACROSS AREAS MAINLY ALONG AND SOUTH OF THE TENNESSEE/MISSISSIPPI STATE LINE. WILL CONTINUE TO MENTION LARGE HAIL...DAMAGING WINDS...AND THE POTENTIAL FOR TORNADOES IN THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES BETWEEN 1.2 TO 1.4 INCHES WILL ALSO SUPPORT THE POTENTIAL FOR LOCALIZED FLASH FLOODING FROM THE THUNDERSTORMS. EVENING SHIFT WILL CONTINUE TO MONITOR SHORT TERM MESOSCALE TRENDS AND ADJUST FORECAST AS NECESSARY AS THIS POTENTIAL SEVERE WEATHER EVENT BEGINS TO EVOLVE. STAY TUNED... SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END SATURDAY NIGHT AND SUNDAY AS THE SURFACE LOW MOVES EAST OF THE MID SOUTH. DESPITE THE PASSAGE OF THE SURFACE LOW...UPPER LEVEL FLOW WILL REMAIN NEARLY ZONAL AND CONFIDENCE ON PRECIPITATION CHANCES FOR SUNDAY NIGHT AND MONDAY REMAIN CHALLENGING DUE TO LOW CONFIDENCE IN TIMING OF SUBTLE SHORTWAVES EMBEDDED WITHIN THE UPPER LEVEL FLOW. LONG TERM...(TUESDAY THROUGH FRIDAY)...12Z LONG RANGE MODELS CONTINUE TO INDICATE A BROAD UPPER LEVEL TROUGH AXIS MOVING THROUGH THE REGION BY THE MIDDLE OF NEXT WEEK. SOME UNCERTAINTY REMAINS WITH THE OVERALL SPEED OF THIS NEXT SYSTEM AS THE 12Z ECMWF IS MUCH QUICKER THAN THE 00Z ECMWF AND THE LAST 2 RUNS OF THE GFS. FOR NOW WENT WITH CONSENSUS AND KEPT POPS ON THE LOW SIDE FOR THE REMAINDER OF THE FORECAST. CJC && .AVIATION... 06Z TAFS FEW CHANGES FROM 00Z PACKAGE...OTHER THAN A SLIGHT DELAY IN MVFR CIGS IN THE SHORT TERM. ELEVATED TSRA STILL EXPECTED TO DEVELOP THROUGH THE OVERNIGHT. RAIN FALLING INTO THE COOL STABLE AIR WILL HELP REINFORCE THE LOW LEVEL INVERSION AND STRATUS. BY 12Z... EXPECT MVFR TO PREVAIL WITH POCKETS OF IFR CIGS. FOR SATURDAY... PERIODS OF RAIN SHOWERS WILL CONTINUE. BEST EARLY AFTERNOON TS POTENTIAL AT KTUP...WHICH SHOULD BE JUST NORTH OF THE WARM FRONT. MOST INTENSE/ORGANIZED TSRA SHOULD OCCUR OVER NORTHEAST MS AFTER 22Z... PERSISTING UNTIL 03Z OR SO SOUTH OF THE TUP VICINITY. PWB && .PRELIMINARY POINT TEMPS/POPS... MEM 46 57 42 54 / 90 90 70 10 MKL 43 52 37 52 / 70 90 80 10 JBR 42 47 37 51 / 60 90 60 10 TUP 53 75 50 61 / 90 90 80 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 25, 11:43 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1143 PM CDT FRI MAR 25 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1143 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...OVERNIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH AND WEST OF A LINE FROM HARRISBURG ARKANSAS TO MEMPHIS TO BATESVILLE MISSISSIPPI. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND NORTH OF AN INTENSIFYING WARM FRONT THAT STRETCHES FROM SOUTHERN ARKANSAS INTO CENTRAL MISSISSIPPI. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL IN THE SLIGHT RISK AREA. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE STORMS SOUTH OF A FORREST CITY ARKANSAS TO MEMPHIS TO SAVANNAH TENNESSEE. LOW PRESSURE WILL TRACK ALONG A WARM FRONT STALLED ACROSS NORTH MISSISSIPPI SATURDAY AFTERNOON AND EVENING. SEVERE STORMS COULD DEVELOP IN THE RISK AREA WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. LOCALIZED FLASH FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE. RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR FLOODING AT OSCEOLA ARKANSAS CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON LATE TONIGHT AND AGAIN SATURDAY AFTERNOON AND EVENING. BORGHOFF
In the hours before
Special weather statement, Mar 26, 12:54 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 AM CDT SAT MAR 26 2011
ARZ036-048-049-MSZ001-007-TNZ088-260630-
LEE AR-ST. FRANCIS AR-CRITTENDEN AR-DE SOTO MS-TUNICA MS-SHELBY TN-
1254 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 130 AM CDT FOR...
SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES SOUTHEAST OF HUGHES AT 1254 AM
CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...HUGHES...
OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...
MIDWAY LAKE AND ROBCO LAKE.
&&
LAT...LON 3500 9049 3503 9039 3510 8982 3486 8973
3478 8991 3478 9044 3494 9060
TIME...MOT...LOC 0554Z 259DEG 50KT 3491 9036Special weather statement, Mar 26, 1:04 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
104 AM CDT SAT MAR 26 2011
MSZ011-020-021-260645-
QUITMAN MS-YALOBUSHA MS-TALLAHATCHIE MS-
104 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 AM CDT FOR...
SOUTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER WEBB AT 104 AM CDT...MOVING EAST AT 50
MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN QUITMAN...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES ENID LAKE AND GRASSY LAKE.
&&
LAT...LON 3408 9045 3416 9013 3416 8964 3387 8963
3386 8967 3387 8977 3389 8978 3389 8992
3383 8992 3382 8997 3381 8998 3381 9036
TIME...MOT...LOC 0604Z 260DEG 42KT 3395 9027Special weather statement, Mar 26, 1:30 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
130 AM CDT SAT MAR 26 2011
MSZ010-011-260715-
COAHOMA MS-QUITMAN MS-
130 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 AM CDT FOR...
CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTH OF SHERARD AT 130 AM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR
CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3411 9067 3412 9076 3422 9083 3438 9023
3416 9013 3414 9014 3408 9041 3408 9045
3407 9045 3402 9066
TIME...MOT...LOC 0630Z 253DEG 34KT 3412 9073Special weather statement, Mar 26, 1:43 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 AM CDT SAT MAR 26 2011
MSZ012-013-020>022-260730-
LAFAYETTE MS-PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS-CALHOUN MS-
143 AM CDT SAT MAR 26 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 AM CDT FOR...
NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF ENID AT 143 AM CDT...MOVING EAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CALHOUN...LAFAYETTE...PANOLA...TALLAHATCHIE AND YALOBUSHA
COUNTIES...INCLUDING LOCATIONS NEAR GEORGE PAYNE STATE PARK AND WATER
VALLEY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES ENID LAKE.
&&
LAT...LON 3387 8977 3389 8978 3389 8991 3424 9005
3439 8924 3399 8924
TIME...MOT...LOC 0643Z 255DEG 40KT 3410 8988The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:54 AM CDT | Special Weather Statement | MEG | DeSoto | 36 min |
| Mar 26, 1:04 AM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 41 min |
| Mar 26, 1:30 AM CDT | Special Weather Statement | MEG | Coahoma, Quitman | 45 min |
| Mar 26, 1:43 AM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| Mar 26, 2:01 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 61 days |
| Mar 26, 3:10 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 61 days |
| Mar 26, 3:39 AM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Pontotoc | 3 hr |
| Mar 26, 3:46 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 44 min |
| Mar 26, 3:47 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| Mar 26, 4:07 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 38 min |
| Mar 26, 4:23 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman | 41 min |
| Mar 26, 4:55 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 50 min |
| Mar 26, 4:58 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 47 min |
| Mar 26, 5:11 AM CDT | Flash Flood Warning | MEG | Lafayette, Lee, Pontotoc, Prentiss, Union | 3 hr |
| Mar 26, 5:36 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Marshall, Pontotoc, Tippah, Union | 39 min |
| Mar 26, 6:14 AM CDT | Special Weather Statement | MEG | Union | 46 min |
| Mar 26, 6:42 AM CDT | Special Weather Statement | MEG | Prentiss | 33 min |
| Mar 26, 7:12 AM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Mar 26, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 49 min |
| Mar 26, 5:36 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 24 min |
| Mar 26, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tate, Tippah, Union | 64 min |
| Mar 26, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 47 min |
| Mar 26, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 21 min |
| Mar 26, 6:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more | 58 min |
| Mar 26, 6:36 PM CDT | Special Weather Statement | MEG | Tate | 39 min |
| Mar 26, 6:42 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.